Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 29, NWS Medford, OR
NWS Medford, OR issued this gale warning at Aug 25, 2008, 2:53 PM PDT. It took effect at Aug 26, 2008, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 2:53 PM PDT (21:53 UTC)
- In effect from
- Aug 26, 2008, 2:00 PM PDT
- Expired
- Aug 27, 2008, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KMFR 252153 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PDT MON AUG 25 2008 ...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON AND NIGHT... PZZ356-376-260600- /O.EXT.KMFR.SI.Y.0079.080826T0300Z-080826T1800Z/ /O.NEW.KMFR.SW.Y.0069.080826T0600Z-080826T1800Z/ /O.UPG.KMFR.GL.A.0019.080826T1900Z-080827T0600Z/ /O.NEW.KMFR.SE.W.0031.080826T1800Z-080827T1200Z/ /O.NEW.KMFR.GL.W.0029.080826T1800Z-080827T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 253 PM PDT MON AUG 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT WITH GALE FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING TUESDAY AFTERNOON...LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE. THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL ALSO REACH HAZARDOUS SEAS WARNING CRITERIA TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST AROUND GALE FORCE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-260600- /O.EXB.KMFR.SI.Y.0079.080826T1500Z-080827T1200Z/ /O.NEW.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 253 PM PDT MON AUG 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS ON EARLY ON TUESDAY AND CONTINUE THROUGH TUESDAY NIGHT. IN ADDITION...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AFTERNOON AND NIGHT. WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE
4 follow-up statements
000 WHUS76 KMFR 260318 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 818 PM PDT MON AUG 25 2008 ...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON AND NIGHT... PZZ356-376-261130- /O.CON.KMFR.SI.Y.0079.000000T0000Z-080826T1800Z/ /O.CON.KMFR.SW.Y.0069.080826T0600Z-080826T1800Z/ /O.CON.KMFR.GL.W.0029.080826T1800Z-080827T1200Z/ /O.CON.KMFR.SE.W.0031.080826T1800Z-080827T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 818 PM PDT MON AUG 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TONIGHT WITH GALE FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING TUESDAY AFTERNOON... LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE. THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL ALSO REACH HAZARDOUS SEAS WARNING CRITERIA TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST AROUND GALE FORCE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-261130- /O.CON.KMFR.SI.Y.0079.080826T1500Z-080827T1200Z/ /O.CON.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 818 PM PDT MON AUG 25 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 8 AM TUESDAY TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY. NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS TUESDAY MORNING AND CONTINUE THROUGH TUESDAY NIGHT. IN ADDITION...COMBINED SEAS WILL BUILD TO 7 TO 9 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AFTERNOON AND NIGHT. WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ CC
000 WHUS76 KMFR 260934 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PDT TUE AUG 26 2008 ...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON AND NIGHT... PZZ350-370-261745- /O.CAN.KMFR.SW.Y.0069.080826T1800Z-080827T1200Z/ /O.EXT.KMFR.SI.Y.0079.080826T2100Z-080827T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 234 AM PDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ PZZ356-376-261745- /O.EXT.KMFR.SI.Y.0079.000000T0000Z-080826T2100Z/ /O.EXT.KMFR.SW.Y.0069.000000T0000Z-080826T2100Z/ /O.EXT.KMFR.GL.W.0029.080826T2100Z-080827T1200Z/ /O.EXT.KMFR.SE.W.0031.080826T2100Z-080827T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 234 AM PDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH GALE FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING THIS AFTERNOON... LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE. THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL ALSO REACH HAZARDOUS SEAS WARNING CRITERIA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST AROUND GALE FORCE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DDG
000 WHUS76 KMFR 261602 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 AM PDT TUE AUG 26 2008 ...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS TUESDAY AFTERNOON AND NIGHT... PZZ356-376-262230- /O.CON.KMFR.SI.Y.0079.000000T0000Z-080826T2100Z/ /O.CON.KMFR.SW.Y.0069.000000T0000Z-080826T2100Z/ /O.CON.KMFR.GL.W.0029.080826T2100Z-080827T1200Z/ /O.CON.KMFR.SE.W.0031.080826T2100Z-080827T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 902 AM PDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY WITH GALE FORCE WINDS OF 35 TO 40 KNOTS DEVELOPING THIS AFTERNOON... LASTING THROUGH TUESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE. THESE WINDS WILL BUILD WIND SEAS TO 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. CONDITIONS WILL ALSO REACH HAZARDOUS SEAS WARNING CRITERIA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED TO REACH GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY AFTERNOON...OR AS LATE AS THURSDAY AFTERNOON...AND THEN PERSIST AROUND GALE FORCE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-262230- /O.CON.KMFR.SI.Y.0079.080826T2100Z-080827T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 902 AM PDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. NORTH WINDS OF 5 TO 15 KT TONIGHT WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL SUBSIDE SOMEWHAT WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ MTS
000 WHUS76 KMFR 262139 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PDT TUE AUG 26 2008 ...GALE FORCE WINDS ACROSS THE SOUTHERN WATERS THROUGH MOST OF TONIGHT... PZZ356-376-270545- /O.EXT.KMFR.GL.W.0029.000000T0000Z-080827T0900Z/ /O.CON.KMFR.SE.W.0031.000000T0000Z-080827T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 239 PM PDT TUE AUG 26 2008 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. NORTH GALES OF 35 TO 40 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE SOUTHERN PORTION OF THE WATERS...GENERALLY WEST OF BUOY 27 BETWEEN 9 AND 50 NAUTICAL MILES FROM SHORE. WIND WAVES OF 7 TO 11 FEET...WITH COMBINED SEAS OF 8 TO 13 FEET AT A DOMINANT PERIOD OF ONLY 9 SECONDS...WILL CREATE HAZARDOUS CONDITIONS. WHILE WINDS MAY SUBSIDE SOMEWHAT ON WEDNESDAY...THEY ARE EXPECTED TO REACH NEAR GALE FORCE AGAIN...POSSIBLY AS EARLY AS WEDNESDAY NIGHT...AND THEN PERSIST NEAR GALE FORCE INTO THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS THAT WAVES WITH EXTREME STEEPNESS ARE IMMINENT OR OCCURRING. AREAS THAT ARE PRONE TO SHOALING WILL BE VERY DANGEROUS. A GALE WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO COMMERCIAL VESSELS AND EXTREMELY HAZARDOUS TO SMALL CRAFT. && $$ PZZ350-370-270545- /O.CON.KMFR.SI.Y.0079.000000T0000Z-080827T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 239 PM PDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. NORTH WINDS OF 15 TO 25 KNOTS THIS AFTERNOON WILL CONTINUE THROUGH LATE TONIGHT. WINDS WILL SUBSIDE WEDNESDAY...BUT WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AGAIN LATE WEDNESDAY NIGHT OR THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WINDS MAY CREATE HAZARDOUS CONDITIONS FOR INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS. && $$ SPILDE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Aug 25, 1:19 PM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 25, 1:19 PM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PDT MON AUG 25 2008
.DISCUSSION...12Z NGM/NAM/GFS IN.
A WEAKENING FRONT IS NOW MOVING THROUGH THE NORTHERN PORTION OF
THE MEDFORD CWA WITH THE UPPER LEVEL PORTION LEAVING THE LOWER
PART BEHIND. REPORTED PRECIPITATION IS STILL LIMITED TO THE COAST
...UMPQUA BASIN...AND THE ADJACENT CASCADES.
THIS FRONT WILL HEAD TO POINTS EAST LATER TODAY...AND ANY
STRAGGLING POST-FRONTAL SHOWERS WILL END EARLY THIS EVENING AS THE
UPPER TROUGH KICKS INLAND. A FROST ADVISORY IS IN EFFECT FOR MOST
OF THE EAST SIDE ZONES TONIGHT.
A FLAT RIDGE WILL BUILD IN BEHIND THE TROUGH AND WEAK WESTERLY
FLOW ALOFT WILL PERSIST THROUGH THURSDAY. AT LOW LEVELS THE
THERMAL TROUGH WILL REBUILD...BRINGING IN STRONG NORTHERLIES OVER
THE MARINE AREAS AND WEAK TO MODERATE OFFSHORE LOW LEVEL FLOW IN
THE LATE NIGHT THROUGH EARLY MORNING HOURS. EXPECT DRY WEATHER AND
WARMING TEMPERATURES THROUGH THURSDAY.
THE PICTURE GETS A BIT MORE COMPLICATED FROM FRIDAY ON. MOST OF
THE MEDIUM RANGE MODEL SOLUTIONS GO WITH A DEEPENING UPPER TROUGH
ALONG THE WEST COAST. MOISTURE FROM TROPICAL STORMS OFF OF THE
MEXICAN COAST MAY GET ENTRAINED INTO THE SOUTHERLY FLOW AHEAD OF
THIS TROUGH...SUPPORTING THE DEVELOPMENT OF AFTERNOON/EVENING
THUNDERSTORMS. AT THIS TIME IT LOOKS LIKE THE ACTION WILL BE TO
THE SOUTH AND EAST OF THE MEDFORD CWA...SO WILL ONLY GO WITH
GHOST POPS AT THIS TIME. THERE IS A SLIGHTLY BETTER CHANCE OF
PRECIPITATION ALONG THE NORTH COAST FRIDAY NIGHT INTO SATURDAY DUE
TO AN INCOMING FRONT...AND WILL GO WITH SLIGHT CHANCES OFFSHORE
AND ALONG THE COAST NORTH OF CAPE BLANCO.
&&
.AVIATION...SOME MVFR CIGS NEAR TERRAIN TODAY WILL GIVE WAY TO VFR
CONDITIONS EVERYWHERE THIS EVENING. LOCAL IFR CIGS/VSBYS LATE
TONIGHT THROUGH EARLY TUESDAY OVER THE COASTAL VALLEYS NORTH OF
CAPE BLANCO AND IN THE UMPQUA BASIN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR ORZ029-ORZ030-
ORZ031.
CA...FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR CAZ084.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 12 PM
PDT TUESDAY FOR PZZ356-PZZ376.
15/15/18Hazardous weather outlook, Aug 25, 2:42 AM PDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 242 AM PDT MON AUG 25 2008 CAZ084-ORZ029>031-260000- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 242 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FROST ADVISORY IS IN EFFECT FROM 2 AM PDT TO 9 AM PDT TUESDAY. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUIRED. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:16 AM PDT | Small Craft Advisory for Winds | MFR | 48 hr | |
| Aug 25, 2:35 AM PDT | Frost Advisory | MFR | Klamath, Lake | 30 hr |
| Aug 25, 2:53 PM PDT | Hazardous Seas Warning | MFR | 36 hr | |
| Aug 25, 2:53 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.